Alert archive / Indiana / River Flood Warnings in 2012

River Flood Warning 1, NWS Louisville, KY

January 17, 2012Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this river flood warning at Jan 17, 2012, 10:21 PM EST for Jefferson County, Scott County, Indiana. It took effect at Jan 18, 2012, 1:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 10:21 PM EST (03:21 UTC)
In effect from
Jan 18, 2012, 1:00 AM EST
Expired
Jan 18, 2012, 6:10 AM EST
In force
5 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

Counties Jefferson County, IN, Scott County, IN

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muscatatuck River at Deputy (DEPI3). The gauge peaked at 20.15 ft at Jan 18, 2012, 1:00 AM EST.

actionminormoderate102001/1801/19
Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WGUS43 KLMK 180321
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1021 PM EST TUE JAN 17 2012

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN INDIANA... 

  MUSCATATUCK RIVER NEAR DEPUTY

AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

.HEAVY RAIN OVER THE LAST SEVERAL HOURS IS CAUSING THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING.

&&

INC077-143-181200-
/O.NEW.KLMK.FL.W.0001.120118T0600Z-120118T1200Z/
/DEPI3.1.ER.120118T0600Z.120118T0600Z.120118T0600Z.NO/
1021 PM EST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* UNTIL WEDNESDAY MORNING.
* AT  9:45 PM TUESDAY THE STAGE WAS 19.1 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE AFTER 
  MIDNIGHT WEDNESDAY.
* IMPACT...AT 20.0 FEET...COUNTY ROADS ARE UNDERWATER IN CROTHERSVILLE
  BOTTOMS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 20.0  
  FEET ON OCT 19 2004.

$$
1 follow-up statement
988 
WGUS83 KLMK 181110
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
610 AM EST WED JAN 18 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS HIGH WATER EVENT.

&&

INC077-143-181140-
/O.CAN.KLMK.FL.W.0001.000000T0000Z-120118T1300Z/
/DEPI3.1.ER.120118T0445Z.120118T0645Z.120118T0810Z.NO/
610 AM EST WED JAN 18 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* AT  5:45 AM WEDNESDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FELL BELOW FLOOD STAGE AT  3:10 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.5 FEET BY THURSDAY
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jan 17, 6:34 PM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Jan 17, 6:34 PM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 PM EST TUE JAN 17 2012

...Updated Aviation Discussion...

.Short Term (Tonight through Wednesday Night)...

Latest surface analysis indicated that a surface cold front was
pushing through the heart of the forecast area.  Front is now
located just east of Interstate 65.  Line of convection is edging
east and out of the forecast area.  In the wake of convection, winds
are shifting to the northwest and a brief period of clearing skies
will be seen as the dry slot shifts east through the region.
Upstream, more extensive cloud cover will proceed to push back into
the region from the northwest later this afternoon and evening.  The
daily high temp has likely occurred across the region and
temperatures are already falling fairly rapidly to the west.
Temperatures should continue to fall into the mid 30s by early
evening in areas west of I-65.  Further east, temperatures will fall
into the lower 40s.  The pressure gradient will remain quite tight
behind the front this evening with sustained winds of 15-25 mph and
gusts to 30 mph at times.

For tonight, low clouds are expected to train into the region from
the northwest.  Model time-height cross sections show a fairly thin
layer of moisture near the surface that will likely result in an
extensive strato-cu deck across the region overnight.  The model
consensus is for this moisture to shunt off to the east late tonight
with skies going partly cloudy.  The pressure gradient will also
slacken overnight and the breezy conditions should really diminish
by midnight.  Overnight minimum temperatures will likely drop into
the lower-mid 20s region wide.

For Wednesday, high pressure will quickly build into the region from
the Plains.  Partly to mostly sunny conditions are expected.
However, temperatures will remain below seasonal normals.  For this
forecast, we stuck pretty close to the bias-corrected consensus with
highs in the lower-mid 30s in the north and mid-upper 30s across the
south.  High pressure will slide to the east Wednesday night and
keep skies mostly clear.  Overnight lows will generally be in the
lower-middle 20s.

.Long Term (Thursday through Tuesday)...

Thursday and Thursday Night...

Consensus of the medium range guidance continues to suggest that a
potent low pressure system will move across the Great Lakes states
during the day on Thursday.  Associated surface boundary will push
through the region Thursday afternoon and evening and bring
precipitation back to portions of the region.  Moisture slug looks
to sag as far south as the Ohio River and then eastward.  Given the
relatively warm boundary layer temps, a rain/snow mix looks likely
during the day on Thursday across our northern third of the forecast
area.  Once the front passes, northwest flow and colder temps will
return and result in light snow showers continuing across our
northeast/Bluegrass sections Thursday night.  Still too early to
pinpoint the exact coverage and amounts, but a minor accumulation
may occur, though feel that best chances of measurable snow will be
across the higher elevations of southeast KY.  Highs Thursday look
to warm into the 35-40 degree range across the northern half with
lower-mid 40s across the south.  Lows Thursday night look to drop
back into the lower 20s in the north and lower-mid 20s in the south.

Friday through Tuesday...

Upper level pattern is expected to become increasingly zonal over
the eastern US.  The model consensus continues to agree on the
development of a mid-level wave over the southern Plains during the
day on Friday and ejecting eastward into the Ohio Valley on
Saturday.  The trend in the model data has been a slower and
slightly deeper evolution with this trough axis.  Thus, the model
consensus has shifted a bit more north and west with bringing a low
pressure system through the region Friday night and Saturday.  This
feature will bring a decent shot of rain showers to the region.
Precipitation should quickly move out of the region on Saturday as
the progressive pattern will allow this feature to head on off to
the east.

After that, there is increasing spread in the guidance for the
Sunday through Tuesday time frame.  In recent days the models had
been advertising a decent amount of amplification toward the
beginning of next week.  As of now, the models suggest that the flow
will revert back to more of a zonal pattern with several mid-level
waves zipping through.  The operational GFS run has several waves
moving through bringing chances of rain to the region on Sunday and
then again on Tuesday.  On the other hand, the parallel GFS and
operational Euro runs are flatter with the flow and generally drier
for Sunday-Monday, but do agree with another significant system
impacting the region by Tuesday.  For now, have generally blended
the ongoing forecast closer to the parallel GFS and Euro solution to
keep a decent amount of continuity in the forecast.

Temps during the period will start off cool with highs in the 40s on
Friday and warming into the upper 40s to the lower 50s on Saturday.
Sunday-Tuesday should see mild temperatures for this time of the
year with daily highs in the mid-upper 50s in the north and lower
60s across the south.  Overnight lows look to generally be in the
30s/40s.

&&

.Aviation (00Z TAF Issuance)...

Gusty NW winds and MVFR CIGs continue behind the cold front that
passed through the area this afternoon.  According to soundings and
18Z NAM12 H925 RH, MVFR CIGS should stick around till around 5Z-9Z
before scattering out from west to east across the area.  Gusty
winds should decline within the next 3-5 hrs.  Toward dawn, skies
look to go mostly clear with no clouds of note behind the current
strato-cu.  As sfc high pressure takes control of the area Wed, some
upper level clouds will make an appearance and winds will be VRB
below 6 kts Wed afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......MJ
Long Term........MJ
Aviation.........AMS
Hazardous weather outlook, Jan 17, 3:35 PM EST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EST TUE JAN 17 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-182045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
335 PM EST TUE JAN 17 2012 /235 PM CST TUE JAN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL CONTINUE TO PUSH EASTWARD THROUGH THE REGION
THIS AFTERNOON. COLDER AND DRIER AIR WILL QUICKLY MOVE IN THIS
EVENING WITH TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S
THIS EVENING. GUSTY NORTHWEST WINDS WILL BE COMMON ACROSS THE
REGION THIS AFTERNOON AND EVENING WITH SUSTAINED WINDS OF 20-25
MPH AND GUSTS OF 30-35 MPH BEING POSSIBLE BEFORE DIMINISHING
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJ

In the hours before

Local storm report, Jan 17, 6:13 PM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
613 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 AM     TSTM WND DMG     2 N HUNTINGBURG         38.33N  86.96W
01/17/2012                   DUBOIS             IN   NEWSPAPER

            SEMI TRUCK OVERTURNED ON U.S. 231 JUST NORTH OF PHOENIX
            DRIVE DUE TO STRONG WINDS

&&

EVENT NUMBER LMK1200070

LG
Local storm report, Jan 17, 6:31 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     TSTM WND DMG     1 NNW FERN CREEK        38.17N  85.60W
01/17/2012                   JEFFERSON          KY   NWS EMPLOYEE

            SEVERAL TREES DOWN AND SEVERAL SNAPPED ALONG WITH
            SHINGLES BLOWN OFF HOUSES ON STONEY BROOK DR NEAR
            MICHAEL EDWARDS DR. A TREE WAS TOPPED NEAR ROMAN CT. THE
            ROOF OF ONE HOUSE WAS SHIFTED 4-6 INCHES. SOME SIDING
            TAKEN OFF OF HOUSES AS WELL.

&&

EVENT NUMBER LMK1200071

RJS
Local storm report, Jan 17, 6:56 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     TORNADO          1 NNE CLARKSVILLE       38.33N  85.76W
01/17/2012                   CLARK              IN   NWS STORM SURVEY

            EF-0 TORNADO FIRST TOUCHED DOWN AT THE WAL-MART PARKING
            LOT AT VETERANS PARKWAY NEAR I-65. A VEHICLE WAS TURNED
            OVER ON I-65. THE TORNADO SKIPPED TO A SUBDIVISION EAST
            OF THERE CAUSING DAMAGE ALONG BELMAR AND MEADOWS DR AS
            WELL AS AT THE INTERSECTION OF KINGSFIELD ST AND CROWN
            CT. IT TOOK DOWN SEVERAL FENCES AND THEN LATER THE ROOF
            OF A BARN ON ARMSTRONG RD... WHERE THE TORNADO ENDED.

&&

EVENT NUMBER LMK1200072

RJS
Local storm report, Jan 17, 7:10 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     TSTM WND DMG     1 NNW GREENSBURG        37.27N  85.50W
01/17/2012                   GREEN              KY   TRAINED SPOTTER

            TREE DOWN AT A PARK BLOCKING THE ROAD LEAVING THE PARK.

&&

EVENT NUMBER LMK1200073

RJS
Local storm report, Jan 17, 7:41 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
741 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TORNADO          FLOYDS KNOBS            38.31N  85.87W
01/17/2012                   FLOYD              IN   NWS STORM SURVEY

            EF-1 TORNADO TOUCHED DOWN ON EAST RILEY RD IN FLOYDS
            KNOBS AND DESTROYED A GARAGE. THE TORNADO CONTINUED EAST
            ALONG BINFORD ROAD WHERE MULTIPLE TREES WERE DOWN. THE
            TORNADO CONTINUED EAST ACROSS PAOLI PIKE AND CAUSED ROOF
            DAMAGE AT KNOB POINT APARTMENTS BEFORE LIFTING.

&&

EVENT NUMBER LMK1200074

RJS
Local storm report, Jan 17, 7:47 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     NON-TSTM WND DMG LOUISVILLE              38.22N  85.74W
01/17/2012                   JEFFERSON          KY   PUBLIC

            CAR WINDSHIELDS DAMAGED NEAR FAIRGROUNDS.

1021 AM     TSTM WND DMG     3 NE HOLLAND            38.28N  87.00W
01/17/2012                   DUBOIS             IN   EMERGENCY MNGR

            OUTBUILDING BLOWN ON ROAD.

1026 AM     TSTM WND DMG     1 N HUNTINGBURG         38.31N  86.96W
01/17/2012                   DUBOIS             IN   PUBLIC

            NUMEROUS TREE LIMBS DOWN.

1026 AM     TSTM WND DMG     2 N HUNTINGBURG         38.33N  86.96W
01/17/2012                   DUBOIS             IN   NEWSPAPER

            SEMI TRUCK OVERTURNED ON U.S. 231 JUST NORTH OF PHOENIX
            DRIVE DUE TO STRONG WINDS

1032 AM     FUNNEL CLOUD     1 SE CURBY              38.23N  86.37W
01/17/2012                   CRAWFORD           IN   TRAINED SPOTTER

            SPOTTER SEES RAIN WRAPPED FUNNEL.

1040 AM     TSTM WND DMG     1 E MADISON             38.76N  85.45W
01/17/2012                   JEFFERSON          IN   NWS EMPLOYEE

            REPORT RELAYED FROM JKL NWS. ROOF TAKEN OFF BLDG. BARK
            OFF TELEPHONE POLES. DOOR TO GARAGE RIPPED OFF AN THROWN
            AROUND METAL POLE. DAMAGE LOCATED A MILE OR TWO WEST OF
            CLIFTY FALLS STATE PARKS NORTH ENTRANCE.

1040 AM     TORNADO          MADISON                 38.76N  85.46W
01/17/2012                   JEFFERSON          IN   NWS STORM SURVEY

            EF-0 TORNADO TOUCHED DOWN AT MADISON MUNICIPAL AIRPORT.
            DAMAGE WAS CONFINED TO IMS LN. THE DAMAGE PATH WAS 0.3
            MILES LONG AND 60 YARDS WIDE. A LARGE DUMPSTER WAS MOVED
            35 FEET AND AN AIRPLANE WAS SHIFTED. PART OF A HANGARS
            SIDING CAME OFF ALONG WITH A DISABLED AWNING AND POST AT
            THE AIRPORT OPERATIONS BUILDING. SEVERAL TREES WERE
            SNAPPED ALONG THE NARROW PATH.

1049 AM     TSTM WND DMG     MADISON                 38.76N  85.38W
01/17/2012                   JEFFERSON          IN   PUBLIC

            DAMAGE TO BUILDING AT AIRPORT

1049 AM     TSTM WND DMG     2 N MADISON             38.78N  85.38W
01/17/2012                   JEFFERSON          IN   EMERGENCY MNGR

            MAJOR BUILDING DAMAGE...ONE BUILDING LOST ROOF ON IN
            62. POWER LINES AND TREES DOWN. WIND DAMAGE A MILE WIDE
            NEAR AIRPORT.

1100 AM     TORNADO          FLOYDS KNOBS            38.31N  85.87W
01/17/2012                   FLOYD              IN   NWS STORM SURVEY

            EF-1 TORNADO TOUCHED DOWN ON EAST RILEY RD IN FLOYDS
            KNOBS AND DESTROYED A GARAGE. THE TORNADO CONTINUED EAST
            ALONG BINFORD ROAD WHERE MULTIPLE TREES WERE DOWN. THE
            TORNADO CONTINUED EAST ACROSS PAOLI PIKE AND CAUSED ROOF
            DAMAGE AT KNOB POINT APARTMENTS BEFORE LIFTING.

1105 AM     TSTM WND GST     PLEASURE RIDGE PARK     38.15N  85.85W
01/17/2012  E60 MPH          JEFFERSON          KY   TRAINED SPOTTER

1106 AM     TORNADO          1 NNE CLARKSVILLE       38.33N  85.76W
01/17/2012                   CLARK              IN   NWS STORM SURVEY

            EF-0 TORNADO FIRST TOUCHED DOWN AT THE WAL-MART PARKING
            LOT AT VETERANS PARKWAY NEAR I-65. A VEHICLE WAS TURNED
            OVER ON I-65. THE TORNADO SKIPPED TO A SUBDIVISION EAST
            OF THERE CAUSING DAMAGE ALONG BELMAR AND MEADOWS DR AS
            WELL AS AT THE INTERSECTION OF KINGSFIELD ST AND CROWN
            CT. IT TOOK DOWN SEVERAL FENCES AND THEN LATER THE ROOF
            OF A BARN ON ARMSTRONG RD... WHERE THE TORNADO ENDED.

1107 AM     TSTM WND DMG     2 SSW LOUISVILLE        38.20N  85.75W
01/17/2012                   JEFFERSON          KY   TRAINED SPOTTER

            4 LARGE UTILITY POLES BROKEN ON DAKOTA AVE AND FLOYD
            ST.

1107 AM     TSTM WND DMG     CLOVERPORT              37.83N  86.63W
01/17/2012                   BRECKINRIDGE       KY   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN NEAR CLOVERPORT

1110 AM     TSTM WND DMG     2 N ST. MATTHEWS        38.28N  85.64W
01/17/2012                   JEFFERSON          KY   PUBLIC

            TWITTER REPORT OF POWER LINES DOWN AT WATTERSON AND
            BROWNSBORO RD.

1112 AM     TORNADO          2 N ST. MATTHEWS        38.28N  85.64W
01/17/2012                   JEFFERSON          KY   NWS STORM SURVEY

            EF-1 TORNADO WITH WIND SPEED ESTIMATED AT 95 MPH. PATH
            LENGTH WAS 4.2 MILES AND PATH WIDTH WAS 250 YARDS. THE
            TORNADO TOUCHED DOWN NEAR INTERSECTION OF I-264 AND
            BROWNSBORO ROAD AND TRACKED NORTHEAST TO NEAR THE
            INTERSECTION OF HURSTBOURNE AND BROWNSBORO WHERE IT
            LIFTED BRIEFLY. IT THEN REFORMED AND CROSSED I-265.

1115 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
01/17/2012                   JEFFERSON          KY   PUBLIC

            AIR CONDITIONING UNIT BLOWN OFF DOWNTOWN HOTEL.

1115 AM     TSTM WND DMG     3 NNW ANCHORAGE         38.31N  85.57W
01/17/2012                   JEFFERSON          KY   PUBLIC

            BROADCAST MEDIA RELAYED REPORT OF ONE POSSIBLY TWO
            SEMIS OVERTURNED NEAR BROWNSBORO EXIT ON SNYDER.

1115 AM     TSTM WND DMG     3 SSE PROSPECT          38.31N  85.58W
01/17/2012                   JEFFERSON          KY   TRAINED SPOTTER

            TREES DOWN ONE ON TOP OF TRUCK IN VICINITY OF GOOSE
            CREEK AND HWY 22. SIDE OF HOUSE BLOWN OFF ALONG BAY
            WINDOW AND SHINGLE DAMAGE.

1115 AM     TSTM WND DMG     3 SSE PROSPECT          38.31N  85.58W
01/17/2012                   JEFFERSON          KY   COUNTY OFFICIAL

            HURSTBOURNE AND BROWNSBORO RD HWY 22 IMPASSABLE DUE TO
            TREES DOWN. REPORT RELAYED VIA METROSAFE.

1115 AM     TSTM WND DMG     2 N LYNDON              38.30N  85.59W
01/17/2012                   JEFFERSON          KY   COUNTY OFFICIAL

            TREE FELL ON HOUSE IN THE 3600 BLOCK OF REMS RD

1119 AM     TSTM WND DMG     1 NNW FERN CREEK        38.17N  85.60W
01/17/2012                   JEFFERSON          KY   NWS EMPLOYEE

            SEVERAL TREES DOWN AND SEVERAL SNAPPED ALONG WITH
            SHINGLES BLOWN OFF HOUSES ON STONEY BROOK DR NEAR
            MICHAEL EDWARDS DR. A TREE WAS TOPPED NEAR ROMAN CT. THE
            ROOF OF ONE HOUSE WAS SHIFTED 4-6 INCHES. SOME SIDING
            TAKEN OFF OF HOUSES AS WELL.

1121 AM     TSTM WND DMG     3 N JEFFERSONVILLE      38.34N  85.73W
01/17/2012                   CLARK              IN   PUBLIC

            OUTBUILDINGS ON FARM BLOWN OVER... HOME UNDER
            CONTRUCTION DESTROYED NEAR CORNER OF HOLMANS LANE AND
            VETERANS PARKWAY.

1121 AM     TSTM WND DMG     HARDINSBURG             37.78N  86.45W
01/17/2012                   BRECKINRIDGE       KY   EMERGENCY MNGR

            A FEW SHINGLES BLOWN OFF A HOUSE IN HARDINSBURG

1123 AM     TSTM WND DMG     4 N JEFFERSONVILLE      38.36N  85.73W
01/17/2012                   CLARK              IN   LAW ENFORCEMENT

            TORNADO SEEN CROSSING I-65 NEAR 4 MILE MARKER. SIGNS
            AND VECHICLES DAMAGED. LARGE DUMPSTER MOVED.

1123 AM     TSTM WND DMG     MCQUADY                 37.70N  86.52W
01/17/2012                   BRECKINRIDGE       KY   DEPT OF HIGHWAYS

            CATTLE TRAILER TURNED OVER NEAR MCQUADY

1125 AM     HAIL             2 W FORDSVILLE          37.64N  86.75W
01/17/2012  M0.50 INCH       OHIO               KY   TRAINED SPOTTER

1125 AM     TSTM WND DMG     4 N JEFFERSONVILLE      38.36N  85.73W
01/17/2012                   CLARK              IN   EMERGENCY MNGR

            SECTIONS OF ROOF REMOVED FROM HOMES IN THE MEADOWS
            SUBDIVISION OFF OF HAMBURG PIKE AND ARMSTRONG FARMS
            SUBDIVSION OFF OF VETERANS PARKWAY.

1125 AM     TSTM WND DMG     2 W BALLARDSVILLE       38.37N  85.39W
01/17/2012                   OLDHAM             KY   TRAINED SPOTTER

            TREE UPROOTED ON FOX TRAIL COURT.

1128 AM     TSTM WND DMG     ANCHORAGE               38.27N  85.54W
01/17/2012                   JEFFERSON          KY   NWS EMPLOYEE

            12 INCH DIAMETER TREE DOWN NEAR WESTPORT ROAD AND
            I-265.

1130 AM     TSTM WND DMG     3 NNW CHESTNUT GROVE    38.34N  85.28W
01/17/2012                   SHELBY             KY   PUBLIC

            BARN SPLIT. SEVERAL TREES TWISTED. PART OF A SILO
            MISSING AT A FARM ALONG HWY 53 IN NORTH SHELBY COUNTY.

1132 AM     TSTM WND DMG     HARNED                  37.75N  86.42W
01/17/2012                   BRECKINRIDGE       KY   PUBLIC

            TREES DOWN

1135 AM     TSTM WND DMG     ROFF                    37.65N  86.43W
01/17/2012                   BRECKINRIDGE       KY   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN NEAR ROFF

1142 AM     TSTM WND DMG     MCDANIELS               37.60N  86.43W
01/17/2012                   BRECKINRIDGE       KY   CO-OP OBSERVER

            6 INCH LIMBS BLOWN OFF.

1152 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
01/17/2012                   JEFFERSON          KY   NWS EMPLOYEE

            TREE UPROOTED AT ZORN AVE AND RIVER ROAD.

1158 AM     TSTM WND DMG     3 ESE FRANKFORT         38.17N  84.81W
01/17/2012                   FRANKLIN           KY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A SHOP WAS DESTROYED ON
            LEESTOWN ROAD.

1200 PM     TSTM WND DMG     2 SSW FORKS OF ELKHORN  38.19N  84.81W
01/17/2012                   FRANKLIN           KY   BROADCAST MEDIA

            ROOF BLOWN OFF STORAGE FACILITY ON LEESTOWN ROAD.

1205 PM     TSTM WND DMG     2 SE HIGHGROVE          37.95N  85.45W
01/17/2012                   NELSON             KY   TRAINED SPOTTER

            LOST SOME SHINGLES OFF ROOF AND 8 INCH DIAMETER TREE
            DOWN.

1212 PM     TSTM WND DMG     GEORGETOWN              38.20N  84.55W
01/17/2012                   SCOTT              KY   BROADCAST MEDIA

            ROOF DAMAGE TO A BUILDING IN GEORGETOWN. WATER THEN
            DAMAGED THE INTERIOR. WIND SPEED UNKNOWN.

1212 PM     TSTM WND DMG     5 W GEORGETOWN          38.20N  84.65W
01/17/2012                   SCOTT              KY   BROADCAST MEDIA

            QUARTER OF A ROOF BLOWN OFF ON MUIR LANE.

1215 PM     TSTM WND DMG     4 SW ATHERTONVILLE      37.60N  85.66W
01/17/2012                   LARUE              KY   EMERGENCY MNGR

            A COUPLE OF TREES DOWN AND A UTILITY POLE DOWN ON WHITE
            CITY ROAD.

0120 PM     TSTM WND GST     3 NW WINCHESTER         38.03N  84.23W
01/17/2012  M60 MPH          CLARK              KY   MESONET

0120 PM     TSTM WND DMG     4 SSW MT. ARIEAL        36.70N  86.41W
01/17/2012                   ALLEN              KY   BROADCAST MEDIA

            REPORT RELAYED OF ROADWAYS BLOCKED ALONG HWY 100
            BETWEEN ALLEN SIMPSON COUNTY... CLAIRE RD AND OTHER
            AREAS ALONG FRANKLIN RD... HWY 100.

0121 PM     TSTM WND DMG     5 S GOLD CITY           36.68N  86.45W
01/17/2012                   SIMPSON            KY   TRAINED SPOTTER

            STARTING AT MCKENDREE CHURCH ROAD AND KY 100...TREES
            DOWN...ROOF OFF OF HOMES...BARNS DAMAGED...DAMAGE PATH
            MOVED DOWN KY 100. TREES BLOCKED A PORTION OF KY 100
            NEAR HICKORY FLAT.

0121 PM     TSTM WND DMG     5 S GOLD CITY           36.68N  86.45W
01/17/2012                   SIMPSON            KY   EMERGENCY MNGR

            HOUSE DESTROYED ON MCKENDREE CHURCH ROAD NEAR KY
            100...MAJOR HOUSE DAMAGE NEAR KY 100 AND KY 2601

0125 PM     TSTM WND GST     5 NW SUMMERSVILLE       37.37N  85.68W
01/17/2012  E60 MPH          GREEN              KY   TRAINED SPOTTER

0130 PM     TSTM WND DMG     4 SE MT. ARIEAL         36.71N  86.32W
01/17/2012                   ALLEN              KY   BROADCAST MEDIA

            PROPERTY DAMAGE AT CLAIRE RD... WALKERS CHAPEL...
            PERRYTOWN RD AREA.

0130 PM     TSTM WND DMG     5 SW SCOTTSVILLE        36.69N  86.26W
01/17/2012                   ALLEN              KY   BROADCAST MEDIA

            DAMAGE REPORTED ALONG NEW BUCK CREEK... OLD BUCK CREEK
            RD NEAR PETROLEUM.

0131 PM     TSTM WND DMG     1 NNW GREENSBURG        37.27N  85.50W
01/17/2012                   GREEN              KY   TRAINED SPOTTER

            TREE DOWN AT A PARK BLOCKING THE ROAD LEAVING THE PARK.

0135 PM     TSTM WND DMG     5 WNW REDHOUSE          37.87N  84.34W
01/17/2012                   MADISON            KY   EMERGENCY MNGR

            TREE DOWN ON LOWER HINES CREEK ROAD.

0155 PM     TSTM WND DMG     7 NW LIBERTY            37.39N  85.02W
01/17/2012                   CASEY              KY   LAW ENFORCEMENT

            TREES DOWN ON WILSON RIDGE ROAD.

0306 PM     HAIL             3 NW WINDYVILLE         37.25N  86.38W
01/17/2012  E0.88 INCH       EDMONSON           KY   TRAINED SPOTTER

            COCORAHS REPORT OF SOME NICKLE SIZED HAIL MIXED IN WITH
            SMALLER HAIL. ALSO WIND GUST MEASURED AT 53 MPH.

&&

EVENT NUMBER LMK1200023 LMK1200024 LMK1200025 LMK1200070 LMK1200026
LMK1200043 LMK1200069 LMK1200027 LMK1200028 LMK1200074 LMK1200032
LMK1200072 LMK1200048 LMK1200059 LMK1200040 LMK1200064 LMK1200033
LMK1200036 LMK1200038 LMK1200041 LMK1200063 LMK1200071 LMK1200037
LMK1200060 LMK1200029 LMK1200061 LMK1200030 LMK1200042 LMK1200046
LMK1200031 LMK1200055 LMK1200034 LMK1200062 LMK1200035 LMK1200039
LMK1200067 LMK1200044 LMK1200045 LMK1200054 LMK1200066 LMK1200068
LMK1200047 LMK1200051 LMK1200056 LMK1200065 LMK1200049 LMK1200052
LMK1200053 LMK1200073 LMK1200058 LMK1200050 LMK1200057

RJS

Nearby

River Flood Warnings in Indiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.